Felt Effexor medication has just stopped working. Can this happen?

Hi guys I've been on Effexor for 15 years now, started on a low dose of 75 mg and now on 300 mg. I'm convinced that after 15 years by body has just adjusted and it's no longer having any effect. Feeling really low and been of work for 5 weeks

I just don't know what to do.

Any advice would be greatly appreciated, I'm actually seeing the doctor tomorrow morning.

Thanks

Mel

4 Replies

oldestnewest
  • Hi Mel

    I too have been on Effexor for 15 years, 75mg to start and then up to a maximum of 150, I feel it definitely has become less effective as the years have gone on and I began to question whether I really needed it. I started to reduce in January very gradually and when I got down to 75mg started to take so many beads out a day, it has been hard but I am beginning to feel much better now. I feel I was psychologically reliant on it but I really want to see if I can manage without it. My life is so much better now than it has been these last few years so will try and be optimistic. Hope your appointment went well with the doctor and he gave you some helpful advice.

    Take care

  • Hiya, I'm sorry you are feeling bad. But you are doing the right thing seeing your doctor 👍🏽

    After 15 years on medication it may be that it takes many months to reduce your dose. From what I've read about Effexor/venlafaxine it has a short half life. Some doctors sometimes change the medication to a tablet with a longer half life e.g. Fluoxetine and that can help with reducing the dose. I'm not medically qualified, I read a lot.

    Are you open to trying another medication? Or do you want to come off your medication?

    It may be you just need a different antidepressant after such a long time. It's not an uncommon thing.

    There are things that can be done to help so hopefully you won't suffer too much longer.

    You will gets lots of support on this site too. Be easy on yourself, it's nothing you have done, take your time. Chat with your GP, don't rush anything until you are feeling better.

    Best wishes 💗

  • Nothing seems universally accepted in the general lack of knowledge about successful treatment of depression but I have certainly read that an AD that is effective for one spell of depression can fail to be effective for the same patient for a following spell of depression.

    It would seem to make sense then that an AD could become less, maybe far less , effective with time.

    I would go back to your GP and query this and maybe suggest a change of AD and hope you have a GP who is well up in the treatment of depression. This is not meant to query the efficiency of GPs, altho they do vary, bot of course they do have to keep up with a lot of treatments for a lot of conditions and illnesses.

    Olderal

  • HI - I don't know about Effexor but I certainly found the same with Mirtazepine. Hope it went with your GP and they were helpful and understanding.

You may also like...